MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE
Model Number TORPEDO, 4.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 18 february 2025, it was reported by a sales representative via email that an ar-8400td torpedo, 4.0mm x 13cm was reported to have the tip missing immediately after use.This occurred on (b)(6) 2025 in royston day surgery during a knee arthroscopy.It was reported the torpedo was in use during a routine procedure and it was noticed the tip of the inner blade was missing and potentially retained within the patient or suctioned away.Just prior to noticing the missing tip, the torpedo was making an unusual noise.The staff cannot say for certain whether the tip was present at the start of the procedure before use, or not.No x-ray was taken.No further details are available at this time.No lot or batch number is available and the item has not been kept or photographed.The case was completed successfully using the same device.There was case involvement.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error.Forcing the hood of any burrs, including flush-cut and clear-cut burrs, into anatomically tight spaces can cause the burr tip to collide with the hood, rendering the device inoperable.The complaint allegation was not confirmed.No evidence of the failure was received.

Brand Name
TORPEDO, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21444542
Report Number1220246-2025-00602
Device Sequence Number7290095
Product Code GFA
UDI-Device Identifier00888867043657
UDI-Public00888867043657
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTORPEDO, 4.0MM X 13CM
Device Catalogue NumberAR-8400TD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown